anyone on prednisone?

Discussion in 'Fibromyalgia Main Forum' started by Flaxen, Oct 4, 2005.

  1. Flaxen

    Flaxen New Member

    My md wants to try me on prednisone as nothing else is working..I am afraid to take it.Any thoughts?
  2. WoodstocksMusic

    WoodstocksMusic New Member

    for lower back problems was when I went into my first full blow can;t get out of bed flare. That flare lasted for 3 years.

    I was only on the prednasone for 1 week. That is one heavy duty drug and you should use extreme care in taking it.

  3. rockgor

    rockgor Well-Known Member

    My mother took it years ago. If affected the bones in her feet. For years, tiny bits of bone would break away and work their way to the surface of the skin.

    I've been told that nowdays it is only taken for very short periods to avoid this kind of reaction.
  4. Flaxen

    Flaxen New Member

    I will wait to see a rheumatologist..I am losing faith in my doctor..I like him but this is out of his league.
  5. libra55

    libra55 New Member

    I am on it, but it is for acute Crohn's Disease not my FM.

    I have been on it only a short time, my doc is already tapering it down due to my blood work being so good. I started on IV pred at the hospital, then when I went home 60mg, now at 40mg.

    It is tough on your stomach, needs to be taken with food, can make you wired and belligerant, and causes bone fractures. Thus is not a good drug for the long term.

    I am on it cuz I have no other choice right now, my Crohn's is responding to it and the plan is to get me tapered off asap.

    I don't find it helps my FM symptoms at all, particularly the sleeplessness (makes it worse).

  6. kalaya

    kalaya New Member

    can't say if this med could take away some of your illness and I personaly have never taken it but I do know several people who have for varying reasons.Know one thing and this is that prednisone can cause SEVERE WEIGHT GAIN.One person I know gained over 100pounds,another gained 90 ,another has gained 50 so you get the point.All medications have side effects so if weight gain would be intolerable for you then I would be very leary about using this drug.God bless.
  7. JLH

    JLH New Member

    This is one drug you need to be careful with! I have never heard it prescribed for fibro. It is normally prescribed for severe inflammation.

    It is dangerous and can cause multiple bad side effects!

    I have had to take ocassional Medrol Dose Paks, which is the same as prednisone, for my Lupus and just recently for my pinched nerve in my low back.

    Long term use with eat up your bones and cause a person to have hip replacements, knee replacements, as well as to due damage to your eyesight, make your diabetes worse, and the list goes on.

    I only take it when I am desperate!!!

    I personally would not take it if it's for your fibro only--I would go on to your rheumy and ask for another type of treatment, like Cymbalta and Neurotin, and maybe a muscle relaxer to take at bedtime (I take Zanaflex). About anyting would be better than prednisone!!!!

    Take care,
  8. browneyes259

    browneyes259 New Member

    ...for my flares.

    My doctor just perscribed this for me the last time I went in to see him. I went because I had just come out of the worst & longest flare I've EVER had. I told him he needed to do something because I was at the breaking point.

    How he perscribed it is this. If I go into a really bad flare(hubby was in the hospital recently for three days) I can take it to kind of nip it in the bud so to speak. I don't take it every day. In fact my PC told me that I can only use it for 3 doses a yr MAX.

    I was really worried about taking it so I waited until I was sure it wasn't a one or two day flare. Well, on the third day I started taking it. I take 3 (20 mg) pills for 5 days, 2 (20mg)pills for 5 days, then 1 (20 mg) pill for 5 days. It is very dangerous to stop taking it in the middle of a dose. You have to follow it through very carefully even when you're feeling better.

    Within 2 days I was feeling much better (well, my normal day to day pain..LOL) and it cut my flare right off. For me it was a heaven sent thing, but as others have posted and as my PC cautioned it is very strong w/ very severe side effects so it should only be taken under very careful direction by your dr.

    How my dr perscribed it to me may not be how your dr would do for you. So I would say if you're very concerned about trying it I would definitley get a 2nd opinion before you do.

    Hope this helped.

  9. 69mach1

    69mach1 New Member

    i told my then husband the last time about 11-12 years ago if i had to go on this stuff again i would rather die.

    i was on it when i was a teenager i blew up like a baloon. awful. i eventually lost the weight, but you gain weight incertain areas, i meaned stored under the muscles. i got a hump in the back of my neck, hump at tail bone, under the neck muscles. ugly is all i could say about it.

    then the last time i was on it same stuff, and my husband asked my why i had been such a b---lately it told him i can't sleep, sweating 24/7, ravenous, starved liked i hadn't eaten in years, gained 20lbs in like 2 weeks, eyes bulging, face moon shaped, i had to get the tiniest needles in my veins to get blood drawn out weekly cause they could rupture them and i was not thinking at all. flet like i was on speed, i borlke out in a geographic rash on my body, i gained like 35 40 pounds from the blessed stuff, i had to buy new clothes just to go to work/ i don't know how i did it./ the stuff is evil in my opion, to top it off i went for my second opion and the dr said i shhould have never ever been put on it to begin with. i had to wait 6 months after that to have the surgery i needed because i it puts you at a high risk of hemoraging all because i was misdiagnosed by some moron. he told me i had lymphoma in my spleen. well it was that.

    i was having a gall bladder attack. stones were riddled in there and my spleen was eating up my red blood cells. read bio.
    i have not been told to take predinose for fibro and if i was i would tell them to put it where the sun don't shine.

    i had liposuction to get rid of the nice fatty deposits, i went in for other areas then the docotors pointed it out and asked me if i had ever been on the stuff i said yes, and that was to about four different plastic surgeons.

    well now i have the weight gain my my anitdepressants. and i still have a nice hump back there. i don't know how much of it is just the fibro.

    but that med as i see is used when they don't know what the heck you have. and in both cases that is exactly what had happened. never should've been on it on either case. couldn't sue because i didn't lose a limb aor die.

    look it up on mayo clinic.

  10. Musica

    Musica New Member

    I have been on prednisone for over a year, but for RA. Right now I'm on a taper. The goal is always to be off, because it can cause osteoporosis as well as a lot of other things, but it is also the ultimate anti-inflammatory, as well as working as an immunosuppressant. I don't know how much it is used for FM, if at all, but you can have inflammation with FM, right? If other anti-inflams don't work, then prednisone would be reasonable, but I would certainly want to try regular anti-inflams first.

    You didn't say how much you were prescribed. For the most part I have been on 10mg, which isn't a lot. People with lupus, I think, are often given 40 or 50 mg, in comparison. Prednisone definitely has its place, but it shouldn't be lightly prescribed and is not something you want to be on longer than needed.
  11. Flaxen

    Flaxen New Member

    This morning my pain is not so bad..hae wants me to take 40mgs. every am for 3 days..then taper...I am afreaid of it can you get side effects right away?

[ advertisement ]